MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Model Number SYPHILIS
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged discrepant results with multiple assays for two samples from the same patient tested on a cobas e 801 analytical unit.Elecsys hbsag ii: 438 coi elecsys hbsag ii quant ii: 12.40 iu/ml (detectable) elecsys syphilis: 12.6 coi elecsys hiv duo: 96.3 coi hiv immunoblotting result: negative syphilis confirmation (vdrl and tpha): negative the patient¿s general practitioner requested a repeat run.On (b)(6) 2025, a new sample was run, and the results were nearly identical to the initial test.The screening tests showed high coi values, while all confirmatory tests and pcr results were negative.This medwatch will cover elecsys syphilis.Refer to medwatch with a1 patient identifier (b)(6) for information on the elecsys hbsag ii results, and medwatch with a1 patient identifier (b)(6) for information on the elecsys hiv duo results.
 
Additional Manufacturer Narrative
The serial number of the analyzer is (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
It was communicated that the patient was previously tested for hepatitis c virus using the e801 assay, which yielded a negative result.
 
Additional Manufacturer Narrative
Per the product labeling, "redetermine initially reactive samples in duplicate with the elecsys syphilis assay.Repeatedly reactive samples must be confirmed according to recommended confirmatory algorithms.For diagnostic purposes, the results should always be assessed in conjunction with the patient's medical history, clinical examination and other findings." the investigation did not identify a product problem.The issue is determined to be sample-specific.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23606847
Report Number1823260-2025-04751
Device Sequence Number9917731
Product Code LIP
UDI-Device Identifier07613336171998
UDI-Public07613336171998
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSYPHILIS
Device Catalogue Number09015051190
Device Lot Number86355301
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer11/26/2025
12/22/2025
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date12/11/2025
01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale